PDA

View Full Version : Ami vs. Sert?



Consider
13-02-16, 01:51
I am wondering if Amitrypline would be better for me rather than Sert?

I am considering Ami for the following reasons:

I heard it's good for IBS-A.

Good for migraines.

Good for neuropathic pain.

Vulvodynia the results seem promising.


With all that considered, I thought it might be a good fit, one problem: Does it work for anxiety and depression? It is worth the switch?

sandie
13-02-16, 08:39
For some people. including me, Sertraline can prove VERY difficult to take, especially in the early weeks - it had me bouncing off the walls, and the start-up effects were horrendous - night sweats, heightened anxiety, insomnia etc.

Mirtazapine also didn't suit me. However, I started on Amit just under a week ago, and so far I do think my anxiety has lessened slightly and I have even managed a couple of nights of reasonable sleep.

Amit is also considered to be a good painkiller for nerve pain etc.

karenp
10-11-16, 17:46
I couldn't tolerate Sertraline at all, not unless they had given me heaps of Lorazepam to go with it. SSRI's take months not weeks to take effect with me too and the last one never did (Lexapro) so I was just left on Lorazepam for 3 1/2 years and now can't even go out because they took me off cold turkey and I went into severe wd. I am back on it now and Amitriptyline but the damage is done. I shake if I go out of my front door. Really hoping I snap out of this and rebuild my confidence.

ShellyTai
31-01-17, 10:05
So sorry to come in so late on this post.
Consider - did you do the switch from Sert to Ami ?
I've been trying to get onto Sertraline since November.....been in absolute hell .... suicidal / lower right side abdominal pain (convinced it's BC or OC .... despite bloods & scans etc.....actually arguing with the dr.....been to ER - convinced Drs have missed something)....it's absolutely horrendous .... just can't get onto Sert at all ..... (I've tried twice before to get onto it .... and both times - have been in hell for months)....
Dr has just prescribed me Ami - cross tapering from Sert (50mgs) to Ami (25mgs).
My anxiety always manifests itself as pain somewhere in the body .... which then leads to tests and the fear of C....and I start on Sert, which makes it 100 times worse.....and it's living hell for months (you know the story)....
I'm scared to take Ami (incase the side effects are bad ..... ha ha ha what a joke ..... it can't be any worse than the living hell I'm in just now).

Hope everyone's doing well

xxxxx

panic_down_under
31-01-17, 11:48
I'm scared to take Ami (incase the side effects are bad ..... ha ha ha what a joke .

Generally the TCAs produce fewer severe initial side-effects than SSRIs/SNRIs, produce fewer problems when quitting and are less likely to stop working over time, though, as with just about everything about antidepressants, YMMV. But they may have more ongoing side-effects, mostly nuisance ones such as dry-mouth and constipation which can be managed.

Mermaid16
03-02-17, 23:01
I'm am tapering off Sertraline and on to Nortriptyline. Which i believe is similar to ami. I am on 50mg Sertraline and 100mg Nortriptyline. As PDU said, the main side effects I have are dry mouth (I always have water with me) and constipation. I take Movicol every other day to keep things moving. I have been on Nortriptyline since mid December. The only other side effect I've noticed is extremely smelly farts. Sorry for tmi, but they are really bad and only started smelling so bad when I started the Nortriptyline.

panic_down_under
04-02-17, 01:29
I'm am tapering off Sertraline and on to Nortriptyline. Which i believe is similar to ami.

Yes, they are both tricyclic antidepressants, but whereas amitriptyline inhibits serotonin reuptake than noradrenaline, aka norepinephrine, nortriptyline is mostly a noradrenaline inhibitor with only weak impact on serotonin.

BTW- before SNRIs became available it was relatively common for psychiatrists to prescribe both sertraline and nortriptyline to create essentially a bespoke SNRI cocktail for treatment resistant patients. By all accounts the combo produced very good outcomes. Unfortunately, these days if an antidepressant doesn't work too many now immediately go the antipsychotic route. Madness, imho. :mad:


The only other side effect I've noticed is extremely smelly farts.

This is rare, but you're not the first to report it. Chlorophyll supplements may help.

karenp
06-03-17, 11:05
I am on 75mg of Amitriptyline now and on the whole it has given me my life back, I still feel if-y when I am hormonal...just weepy, headachey, don't sleep well, irritable but I have been on the 75mg dose for two months now and feel normal most of the time thank God. I cannot tolerate SSRI'S at all. I would still ike to maybe go up a little higher to see if that helps with hormonal times as I seem to suffer really bad with PMT! Argghhh! But I never thought I would ever get well again or be ablr to walk out of my front door and I am so so much better on this meds xxx

panic_down_under
06-03-17, 11:35
I cannot tolerate SSRI'S at all.

Neither can I. They make me manic.


I would still ike to maybe go up a little higher to see if that helps with hormonal times as I seem to suffer really bad with PMT!

Antidepressants may help, but PMT and related hormone issues should really be addressed as a separate issue. Getting it under control will probably help with anxiety too.


But I never thought I would ever get well again or be ablr to walk out of my front door and I am so so much better on this meds xxx

This is very good news, Karen! :)

Annie0904
06-03-17, 16:42
I have recently started taking Amitriptyline. I couldn't tolerate the SSRI's. Apart from dry mouth and feeling drowsy when I first wake up I am having no other side effects.
Early to say what the effect on my anxiety is but I am hoping it is going to work.

karenp
07-03-17, 08:10
It only really started to work for me when I went up to 75mg and though I am bit off it today as I am very hormonal and have headache this meds has given me my life back. I wouldn't mind going up just a titch more to level out the times I have PMT, grrrrrr! But I know when I was on Citalopram that took some time to come completely right. I still get the dry mouth but it doesn't bother me.Good luck xxx

karenp
28-03-17, 14:08
Annie how do you feel now and what dose are you taking? I've gone up a little this week but feel a bit more anxious that normal but I am moving too, so stressed out! Hope you are beginning to feel better xxx PS> I really needed to be on 75mg before I felt anywhere near a lot better but I always have to take high doses of antidepressants. Now I'm going up again. xxx